Alert archive / Massachusetts / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

July 8, 2011Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 8, 2011, 8:39 AM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 8:39 AM EDT (12:39 UTC)
Expired
Jul 8, 2011, 9:45 AM EDT
In force
66 min
Issued by
NWS Boston/Norton, MA

Counties Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 105 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:03 AM EDTHAIL 0.88Huntington, MANICKEL SIZE HAIL AT LITTLEVILLE DAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WWUS81 KBOX 081239
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
839 AM EDT FRI JUL 8 2011

MAZ008>011-081345-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
839 AM EDT FRI JUL 8 2011

AT 837 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CAPABLE OF PRODUCING INCH PER HOUR RAINFALL AND 
WIND GUSTS TO 40 MPH.  THE THUNDERSTORM WAS NEAR TOLLAND 
MASSACHUSETTS...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...HUNTINGTON...
  RUSSELL...MONTGOMERY...WESTFIELD...SOUTHAMPTON...WEST
  SPRINGFIELD...WESTHAMPTON...EASTHAMPTON...HOLYOKE...NORTHAMPTON...
  CHICOPEE...SOUTH HADLEY...LUDLOW...HATFIELD...HADLEY...GRANBY...
  AMHERST AND BELCHERTOWN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE 
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH 
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4215 7307 4215 7304 4225 7301 4243 7250
      4219 7234 4203 7303 4212 7308 4214 7308

$$

WTB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 7:30 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 8, 7:30 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
730 AM EDT FRI JUL 8 2011

.SYNOPSIS...
A FRONT WILL REMAIN STALLED ALONG THE SOUTH COAST OF NEW ENGLAND
TODAY. A LOW PRESSURE WILL MOVE ALONG THIS FRONT AND PASS SOUTH
OF NEW ENGLAND TONIGHT AND EARLY SATURDAY. HIGH PRESSURE RETURNS
BRIEFLY FOR SATURDAY NIGHT INTO EARLY MONDAY. A COLD FRONT SHOULD
GRADUALLY SLIDE THROUGH THE REGION THROUGH TUESDAY...BRINGING A
CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE RETURNS
WEDNESDAY INTO THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID-LEVEL INSTABILITY HAS INCREASED...AND STARTING TO SEE SIGNS OF
GOOD MOISTURE LOW-LEVEL MOISTURE TRANSPORT. DEW POINTS ALONG THE
SOUTH COAST...WHICH IS WHERE A STALLED FRONT WAS LOCATED EARLY
THIS MORNING...HAVE CLIMBED TO NEAR 70F. LATEST MESOANALYSIS FROM
SPC SHOWING 20 KTS OF EFFECTIVE BULK SHEAR...WHICH HAS TURNED OUT
TO PROVIDE ENOUGH ORGANIZATION TO GENERATE ISOLATED SHOWERS AND
THUNDERSTORMS THIS MORNING.

GIVEN THE CONVECTIVE NATURE OF THE PRECIPITATION THIS MORNING...
HAVE LOW CONFIDENCE IN TIMING AND COVERAGE FOR ANY SPECIFIC
LOCATION...ESPECIALLY THIS MORNING. WILL SLOWLY RAMP UP RAINFALL
CHANCES IN THIS FORECAST TO LIKELY AROUND NOON...MAINLY SOUTH OF
THE MASS PIKE. TEMPERATURES WILL BE SIGNIFICANTLY LOWER TODAY
COMPARED TO THE PAST SEVERAL...BUT THE COMBINATION OF ELEVATED
INSTABILITY AND PROXIMITY OF A STALLED FRONT...SHOULD BE
SUFFICIENT TO TRIGGER CONVECTION LATER TODAY.

USED A BLEND OF THE GUIDANCE FOR TEMPERATURES...BUT MODIFIED
GUIDANCE DEW POINTS TO BRING THEM UP QUICKER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A MID-LEVEL SHORTWAVE CROSS OUR REGION THIS EVENING...AND WILL
LIKELY GENERATE A WEAK SURFACE WAVE ALONG THE FRONTAL BOUNDARY
AS IT MOVES BY. NOT VERY CONFIDENT IN THE DETAILS OF SUCH A WEAK
FEATURE. AS SUCH...USED A BLEND OF THE GFS AND NAM TO PROVIDE SOME
TIMING.

DRIER WEATHER RETURNS FOR SATURDAY AS A HIGH PRESSURE ARRIVES FROM
SOUTHERN CANADA AND FINALLY PUSHES THIS FRONT OFFSHORE.

USED A BLEND OF THE GUIDANCE FOR TEMPERATURES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MAIN POINTS...
*COOLER AND DRIER WEATHER ASSOC WITH HIGH PRES FOR SUNDAY
*COLD FRONT WITH SHOWERS AND THUNDERSTORMS MONDAY INTO TUESDAY
*UNSEASONABLY COOL WEATHER BEGINNING WEDNESDAY INTO THE END OF THE WEEK
*ANOTHER WET WEATHER SYSTEM POSSIBLE INTO THE WEEKEND

OVERVIEW...
0Z NAM HAS FINALLY COME INTO CONSENSUS WITH MDL SOLNS...MORESO WITH
THE OUTCOMES FCST BY THE GFS FOR THE LAST SEVERAL DAYS CONCERNING
SHRTWV ENERGY THRU THE SRN BRANCH OF THE MID-LVL TROF INTO THE END
OF THIS WEEK USHERING CYCLOGENESIS OFF THE SHORELINE OF THE DELMARVA
PENINSULA AND ELONGATING ALONG THE STALLED QUASI-STATIONARY FRONTAL
BOUNDARY S OF NEW ENGLAND. AS SUCH FOR THE EXTENDED PD PLACED
GREATER WEIGHT UPON THE 0Z GFS...WHILE TAKING INTO CONSIDERATION THE
CONSISTENT NATURE OF THE ECMWF. WEIGHTED MORESO WITH BIAS-CORRECTED
MAV GUIDANCE TRANSITIONING TO THE BIAS-CORRECTED MOS GUIDANCE.

DETAILS...

SATURDAY NIGHT THRU SUNDAY NIGHT...
SFC HIGH PRES SETTLES ACROSS THE RGN SATURDAY NIGHT INTO SUNDAY
MORNING...GRADUALLY PROGRESSING E INTO SUNDAY NIGHT...ALLOWING FOR A
PERIOD OF SEASONABLY/DRY WX. LGT/VRB SFC FLOW COUPLED WITH NVA-
SUBSIDENCE AND MUCH DRIER /SLIGHTLY COOLER/ AIR WILL MAKE FOR A GOOD
CASE OF NOCTURNAL COOLING AT THE SFC FOR SUNDAY MORNING LOWS.
EXPECTING LOW SFC DEWPOINTS ATTENDANT WITH THE SFC HIGH PRES WILL
ALLOW FOR MINS TO FALL INTO THE MID-UPR 50S ACROSS THE N/W NH AND
MA...INTO THE LOW 60S FURTHER S AND CLOSER TO SHORE. SUNDAY WILL SEE
RETURN ONSHORE SFC SLY FLOW AS THE SFC HIGH SHUNTS E...WITH SW FLOW
AT MID-LVLS ADVECTING WARM AND MOIST AIR OVER THE RGN. SFC S FLOW
MAY BE LIGHT ENOUGH TO ALLOW SEA-BREEZES ALONG THE E SHORELINE.
OTHERWISE EXPECT WITH THE MOISTURE RETURN FOR SOME CU DVLPMNT
TOWARDS THE AFTN...YET ANTICYCLONIC FLOW WILL STILL BE PREVALENT
EXPECT SCT /RATHER THAN BKN/ CU MIXING UP TO H85/5-7 KFT...
ESPECIALLY ALONG W SLOPES OF TERRAIN WHERE MID-LVL MOIST AND Q-VECT
CONV MAY BE BETTER DEFINED. RETURN OF H925 TEMPS TO +18-20C SHOULD
ALLOW SFC TEMPS TO REBOUND INTO THE UPR 70S/LOW 80S. SUNDAY NIGHT
WILL CONTINUE TO SEE CONTINUED WARMING/MOISTENING AT MID-LVLS AIDED
BY W/SW FLOW ALOFT. SHOULD BE A SLIGHTLY WARMER NIGHT IN TERMS OF
MINS AS MID-UPR LVL CLOUDS WILL LIKELY BE STREAMING ACROSS THE RGN
ALONG THE MEAN LYR FLOW AHEAD OF THE NEXT SYS FOR THE BEGINNING OF
THE WEEK.

MONDAY THRU TUESDAY NIGHT...
MATURATION PHASE OF LOW PRES ACROSS ERN CANADA WILL AMPLIFY THE E-W
THERMAL AXIS/H3 JET STREAK IN PROXIMITY OF THE N GRT LKS RGN INTO N
NEW ENGLAND THEREBY AMPLIFYING ATTENDANT SHRTWV DISTURBANCES ALONG
THE MEAN LYR FLOW. ALTHO MDL DISCREPANCIES EXIST AMONGST THE GFS/
ECMWF IN HANDLING THE AFOREMENTIONED FEATURES...THERE IS AGREEMENT
UPON A GENERAL TREND IN WHERE SHRTWV DISTURBANCES SHOULD AT LEAST
PROVIDE ENHANCED ASCENT OF AVAILABLE MOISTURE/INSTABILITY THAT HAS
BEEN PUMPED ACROSS THE RGN ALONG THE WRN PERIPHERY OF THE DEPARTING
SFC HIGH PRES...WITH BETTER DYNAMICS CONFINED TO N NEW ENGLAND
MONDAY NIGHT INTO TUESDAY. HAVE GREATER CONFIDENCE IN 0Z GFS
OUTCOME...AMPLIFICATION OF SHRTWV ENERGY THRU N NEW ENGLAND SHOULD
DRAG COOLER AIR SEWD ALONG AND BEHIND A COLD FRONT...ESPECIALLY AT
MID-LVLS...WHICH SHOULD PROVIDE ENOUGH FRONTOGENETICAL FORCING OF
WARM/MOIST UNSTABLE AIR ALONG AND AHEAD. TIMING OF THIS FRONTAL
BOUNDARY REMAINS STILL IN QUESTION...AND WHETHER INSTABILITY ALONG
AND AHEAD WILL BE SFC BASED. SHOULD CONVECTION FIRE IN THE VICINITY
OF THE E GRT LKS AND PROGRESS E WITH THE COLD FRONT MON AFTN
CONTINUING INTO TUE...NOT CERTAIN IF SFC DESTABILIZATION WILL
OCCUR WITH POTENTIAL CLOUD COVER OVERSPREADING THE RGN FROM THE W.
DETAILS ARE STILL SKETCHY AT THIS TIME...NEVERTHELESS FEEL BEST POP
CHS FOR SHOWERS/THUNDERSTORMS WILL BE ON TUESDAY INTO TUESDAY NIGHT
AS WARM/MOIST UNSTABLE AIR...AIDED BY STRONG AND POTENTIALLY GUSTY
SW FLOW...WILL BE READILY AVAILABLE ALONG AND AHEAD OF THE EXPECTED
COLD FRONT.

WEDNESDAY INTO THE END OF THE WEEK...
MDL SOLNS CONTINUE TO HIGHLIGHT A STRONG SFC HIGH PRES RIDGE IN
CONTROL OF THE RGNS WX BRINGING COOLER AND MUCH DRIER CONDITIONS TO
THE RGN. INITIALLY MODEST N/NW FLOW...WITH GUSTS 20-25 KTS...BEHIND
THE EXITING SYS WILL USHER SOME VERY COOL MID-LVL AIR SEWD WITH H925
TEMPS AS +10C. WILL SEE MIN TEMPS FALL INTO THE LOW TO MID 50S...
WARMER ALONG THE SHORE. SOME AREAS REPORTING UPR 40S FOR MINS
WED/THURS MORN IS NOT OUT OF THE QUESTION. MAX TEMPS FOR THESE TWO
DAYS WILL RANGE IN THE LOW TO MID 70S...COOLER ALONG THE SHORE. VERY
UNSEASONABLE WX! WILL SEE LGT/VRB NLY FLOW ON THURS GRADUALLY VEER
OUT OF THE S/SW BY FRIDAY...SO THEREAFTER EXPECT A GRADUAL WARMING
TREND ALONG AND AHEAD OF ANOTHER WET WX SYS FOR THE WEEKEND.
ANTICIPATE MOSTLY CLEAR CONDITIONS FOR MUCH OF THE TIMEFRAME...
PERHAPS DIURNAL CU DURING THE DAY WEDNESDAY...WITH INCREASING CLOUDS
RETURNING INTO LATE FRI INTO SAT.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY AND TONIGHT...MEDIUM CONFIDENCE MOSTLY VFR FOR MAINLAND
TERMINALS. OCCASIONAL MVFR AT COASTAL TERMINALS WITH IN LOW
ST. EXPECT -SHRA/TSTMS OVER TERMINALS ESPECIALLY S OF THE MA PIKE
THIS MORNING WITH LOCALIZED MVFR CIGS/VSBYS. CAPE TERMINALS WILL
LIKELY SEE PERIODS OF MVFR IN FOG THROUGH TONIGHT. KACK...IFR/LIFR
IN FOG AND STRATUS THROUGH TONIGHT.

SATURDAY...HIGH CONFIDENCE VFR DEVELOPS BY MID-MORNING MOST
LOCATIONS. EXCEPT MAY BE ACROSS CAPE COD AND NANTUCKET WHERE
PATCHY FOG MAY LINGER A BIT LONGER. EXPECTING VFR ALL AREAS BY
AFTERNOON.

KBOS TERMINAL...MEDIUM CONFIDENCE VFR. OCCASIONAL MVFR CIGS/VSBYS
IN -SHRA/TSTMS ESPECIALLY THIS MORNING. WINDS GENERALLY E BEFORE
SHIFTING TOWARD THE S LATER TODAY.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SATURDAY NIGHT INTO SUNDAY NIGHT...
MEDIUM CONFIDENCE VFR. N/NW FLOW SATURDAY NIGHT IN WAKE OF THE
DEPARTING COLD FRONT BECOMING LGT AND VRB INTO SUNDAY MORNING AND
SLOWLY VEERING OUT OF THE S/SW INTO SUNDAY NIGHT. COULD STILL SEE
SOME RESIDUAL FOG THRU THE OVRNGT HRS FOR THE WEEKEND ALONG THE SE
TERMINALS OUT ALONG THE CAPE/ISLANDS. LOW CONFIDENCE AT THIS TIME.

MONDAY INTO TUESDAY NIGHT...
MEDIUM CONFIDENCE VFR/MVFR. ANOTHER COLD FRONT APPROACHING THE
TERMINALS ALONG AND AHEAD OF WHICH SHRA/TSRA WILL DEVELOP. FEEL LOW
VSBY/CIG IMPACTS WILL BE PRIMARILY SUITED FOR THE N/W TERMINALS
MONDAY...TRANSITIONING SEWD TOWARDS SE NEW ENGLAND INTO TUESDAY.
S/SW FLOW GUSTING AT TIMES 15 TO 20 KTS PSBL. ANY TSRA IMPACTING
THE TERMINALS WILL LIKELY RESULT IN TEMPO IFR/LIFR VSBYS AND CIGS.
SIGNIFICANT WEATHER SHOULD BE THRU THE TERMINALS BY TUESDAY NIGHT.

&&

.MARINE...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLDS THROUGH TONIGHT. AREAS OF FOG AND LOW CLOUDS WILL
RESULT IN POOR VSBYS...MAINLY ACROSS THE SOUTHERN COASTAL WATERS
FOR A PORTION OF THIS MORNING. THE PASSAGE OF A WEAK SURFACE LOW
AND THE ARRIVAL OF A STRONG SOUTHERLY SWELL SATURDAY IS EXPECTED
TO BUILD SEAS TOWARDS 5 FT ACROSS THE OUTER SOUTHERN COASTAL
WATERS.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY NIGHT...

SATURDAY NIGHT INTO SUNDAY NIGHT...
SEAS OF AROUND 5 TO 6 FEET WILL CONTINUE ACROSS THE S OPEN WATERS AS
A RESULT OF SWELL GENERATED BY SLY WINDS S OF A STATIONARY FRONTAL
BOUNDARY DRAPED S OF NEW ENGLAND. ANTICIPATE SEAS BELOW SCA
THRESHOLDS BY SUNDAY.

MONDAY INTO TUESDAY NIGHT...
A COLD FRONT APPROACHES THE REGION ALONG AND AHEAD OF WHICH S/SW
WINDS WILL INCREASE...WITH GUSTS UP TO 25 KTS POSSIBLE PRIMARILY FOR
TUESDAY. WILL SEE SEAS BUILD IN CONCERT WITH STRONG AND GUSTY SW
WINDS UP TO 5 TO 6 FEET FOR THE OPEN WATERS AND PERHAPS FOR SOME OF
THE WATERS ALONG THE S AND CLOSE TO SHORE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/SIPPRELL
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...SIPPRELL
AVIATION...DOODY/SIPPRELL
MARINE...BELK/SIPPRELL
Hazardous weather outlook, Jul 8, 4:26 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
426 AM EDT FRI JUL 8 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-090830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
426 AM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-090830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
426 AM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 6:15 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
615 AM EDT FRI JUL 8 2011

MAZ013-016>024-RIZ001>008-081500-
WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...QUINCY...TAUNTON...
BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...
FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...
BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
615 AM EDT FRI JUL 8 2011

...AREAS OF DENSE FOG WILL LEND TO VISIBILITY RESTRICTIONS...

LOCALITIES ACROSS SOUTHEAST MASSACHUSETTS AND RHODE ISLAND WERE
REPORTING VISIBILITIES OF 1 MILE OR LESS IN ASSOCIATION WITH AREAS
OF FOG. THIS FOG AND ASSOCIATED VISIBILITIES ARE ANTICIPATED TO
LINGER FOR THE NEXT FEW HOURS...SLOWLY BURNING OFF BY LATE
MORNING. MOTORISTS TRAVELING THROUGH THE AFFECTED REGIONS ARE
ENCOURAGED TO ALLOW BOTH TIME AND SPACE BETWEEN OTHER DRIVERS WHEN
TRAVELING.

SIPPRELL
Special weather statement, Jul 8, 6:34 AM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
634 AM EDT FRI JUL 8 2011

CTZ004-MAZ005-012-RIZ001-081130-
CENTRAL MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHERN
WORCESTER MA-WINDHAM CT-
634 AM EDT FRI JUL 8 2011

AT 631 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY
WINDS...AND FREQUENT LIGHTNING 4 MILES SOUTHEAST OF SOUTHBRIDGE...OR
ABOUT 10 MILES NORTHWEST OF PUTNAM...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHARLTON...DUDLEY...WEBSTER...
  OXFORD...MILLBURY...SUTTON...DOUGLAS...WHITINSVILLE...
  NORTHBRIDGE...UXBRIDGE...UPTON AND MILLVILLE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4223 7155 4195 7156 4197 7201 4211 7207

SIPPRELL
Special weather statement, Jul 8, 7:34 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
734 AM EDT FRI JUL 8 2011

MAZ013-017>019-081215-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
734 AM EDT FRI JUL 8 2011

AT 729 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...GUSTY
WINDS...AND FREQUENT LIGHTNING ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF FOXBOROUGH TO 3 MILES NORTHWEST OF NORTH ATTLEBOROUGH
TO 8 MILES WEST OF ATTLEBOROUGH...OR ALONG A LINE EXTENDING FROM 4
MILES EAST OF FRANKLIN TO 3 MILES NORTHWEST OF NORTH ATTLEBOROUGH TO
6 MILES NORTH OF PROVIDENCE...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTH ATTLEBOROUGH...
  FOXBOROUGH...ATTLEBOROUGH...MANSFIELD...SHARON...REHOBOTH...
  NORTON...STOUGHTON...EASTON...AVON...BROCKTON...TAUNTON...WEST
  BRIDGEWATER...ABINGTON...BERKLEY...RAYNHAM...WHITMAN...EAST
  BRIDGEWATER...ROCKLAND...BRIDGEWATER...MIDDLEBOROUGH...LAKEVILLE...
  HANSON...HANOVER AND HALIFAX.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4199 7083 4183 7097 4183 7133 4185 7134
      4190 7134 4190 7138 4213 7126 4215 7078

SIPPRELL
Special weather statement, Jul 8, 8:07 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
807 AM EDT FRI JUL 8 2011

MAZ013-016>019-081300-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN
NORFOLK MA-WESTERN PLYMOUTH MA-
807 AM EDT FRI JUL 8 2011

AT 804 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING OVER
EASTON...TAUNTON AND RAYNHAM...OR ABOUT 5 MILES SOUTHWEST OF
BROCKTON...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BROCKTON...AVON...WEST
  BRIDGEWATER...BRIDGEWATER...HOLBROOK...EAST BRIDGEWATER...
  ABINGTON...WHITMAN...ROCKLAND...HALIFAX...HANSON...PLYMPTON...
  HANOVER...PEMBROKE...NORWELL...KINGSTON...PLYMOUTH...SCITUATE...
  MARSHFIELD AND DUXBURY.

THIS STORM IS PRODUCING HEAVY DOWNPOURS AND MAY REDUCE THE
VISIBILITY DURING PASSAGE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4199 7063 4199 7064 4201 7062 4204 7065
      4200 7067 4200 7070 4197 7066 4199 7065
      4195 7063 4189 7119 4216 7111 4223 7074
      4221 7071 4217 7071 4209 7063 4206 7064
      4201 7060

WTB
Special weather statement, Jul 8, 8:17 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
817 AM EDT FRI JUL 8 2011

MAZ017-020-RIZ002>007-081315-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-SOUTHEAST
PROVIDENCE RI-SOUTHERN BRISTOL MA-WASHINGTON RI-WESTERN KENT RI-
817 AM EDT FRI JUL 8 2011

AT 814 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAIN 4 MILES WEST OF EXETER...OR ABOUT 13
MILES SOUTHEAST OF PLAINFIELD...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...EXETER...RICHMOND...WEST
  GREENWICH...WEST WARWICK...EAST GREENWICH...WARWICK...PRUDENCE
  ISLAND...BARRINGTON...PORTSMOUTH...BRISTOL...WARREN AND TIVERTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. LOCALLY HEAVY DOWNPOURS
MAY CREATE MINOR STREET FLOODING AND PONDING OF WATER IN POOR
DRAINAGE AREAS.

&&

LAT...LON 4144 7180 4163 7179 4183 7120 4171 7119
      4165 7125 4169 7120 4159 7118 4158 7122
      4161 7123 4158 7123 4156 7131 4160 7138
      4162 7134 4166 7140 4157 7143 4158 7136
      4155 7135

WTB
Special weather statement, Jul 8, 8:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
839 AM EDT FRI JUL 8 2011

MAZ008>011-081345-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
839 AM EDT FRI JUL 8 2011

AT 837 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING INCH PER HOUR RAINFALL AND
WIND GUSTS TO 40 MPH.  THE THUNDERSTORM WAS NEAR TOLLAND
MASSACHUSETTS...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...HUNTINGTON...
  RUSSELL...MONTGOMERY...WESTFIELD...SOUTHAMPTON...WEST
  SPRINGFIELD...WESTHAMPTON...EASTHAMPTON...HOLYOKE...NORTHAMPTON...
  CHICOPEE...SOUTH HADLEY...LUDLOW...HATFIELD...HADLEY...GRANBY...
  AMHERST AND BELCHERTOWN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4215 7307 4215 7304 4225 7301 4243 7250
      4219 7234 4203 7303 4212 7308 4214 7308

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 5:03 AM EDTSpecial Weather StatementBOXHampshire42 min
Jul 8, 5:18 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester42 min
Jul 8, 6:00 AM EDTSpecial Weather StatementBOXWorcester45 min
Jul 8, 6:34 AM EDTSpecial Weather StatementBOXWorcester56 min
Jul 8, 6:41 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester38 min
Jul 8, 7:02 AM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Worcester34 min
Jul 8, 7:34 AM EDTSpecial Weather StatementBOXNorfolk41 min
Jul 8, 8:07 AM EDTSpecial Weather StatementBOXPlymouth53 min
Jul 8, 8:20 AM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth3 hr
Jul 8, 8:34 AM EDTAreal Flood AdvisoryBOXBristol71 min
Jul 8, 8:57 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester27 min
Jul 8, 9:12 AM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Plymouth2 hr
Jul 8, 9:50 AM EDTSpecial Marine WarningBOX25 min
Jul 8, 10:09 AM EDTSpecial Weather StatementBOXBarnstable66 min
Jul 8, 10:43 AM EDTAreal Flood AdvisoryBOXBarnstable94 min
Jul 8, 11:06 AM EDTSpecial Marine WarningBOX54 min
Jul 8, 11:53 AM EDTSpecial Marine WarningBOX67 min
Jul 8, 8:17 AM EDTSpecial Weather StatementBOXBristol, Kent58 min
Jul 8, 11:28 AM EDTSpecial Weather StatementBOXProvidence62 min
Jul 8, 11:46 AM EDTAreal Flood AdvisoryBOXKent, Providence93 min
Jul 8, 4:25 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region6 hr

Nearby

Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.